Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 232, NWS Little Rock, AR

May 18, 2000Izard County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 18, 2000, 7:50 PM CDT for Izard County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2000, 7:50 PM CDT (00:50 UTC)
Expired
May 18, 2000, 8:55 PM CDT
In force
65 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Izard County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WUUS54 KLZK 190050
SVRLIT
ARC065-190155-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
750 PM CDT THU MAY 18 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IZARD COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 855 PM CDT

* AT 749 PM CDT... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 8 MILES SOUTHWEST OF MELBOURNE... MOVING NORTHEAST AT 40
  MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MELBOURNE                    AROUND 800 PM CDT...
BROCKWELL                    AROUND 800 PM CDT...
SAGE                         AROUND 805 PM CDT...
FRANKLIN                     AROUND 815 PM CDT...
HORSESHOE BEND               AROUND 820 PM CDT...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

45

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:00 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 18, 4:00 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT THU MAY 18 2000

NOT MUCH TIME DUE TO SEVERE WEATHER...SO WILL MAKE BRIEF.

BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS HAS ALREADY BROKEN OUT
OVER NORTHWEST AR/EASTERN OK THIS AFTERNOON. WILL ALLOW THE LINE TO
DRIFT EAST INTO WESTERN AND CENTRAL AR TONIGHT...SO WILL GO WELL
ABOVE NGM MOS POPS OVER ABOUT THE NORTHWEST HALF OF THE FORECAST
AREA. SEE SWODY1 FOR SEVERE WX DISCO.

FRONT WILL SAG INTO CENTRAL AR FRI...THEN STALL. WILL ALLOW THINGS
TO DRY OUT NORTHERN COUNTIES...BUT WILL HAVE TO KEEP SCATTERED
SHOWERS/THUNDERSTORMS IN THE SOUTH HALF OF THE FORECAST AREA...NEAR
AND SOUTH OF THE FRONTAL BOUNDARY.

FRI NIGHT...ANOTHER SHORT WAVE PROGGED BY MOST OF THE MODELS TO COME
EAST FROM OK. IN RESPONSE...SURFACE WAVE SHOULD DEVELOP ALONG THE
STATIONARY FRONT IN OK...AND COME EAST DURING THE NIGHT. THINK THIS
WILL RESULT IN SCAT\TERED TO NUMEROUS SHOWERS/THUNDERSTORMS FRI NIGHT
INTO SAT. WILL GO WITH LIKELY POPS...WELL ABOVE THE NGM MOS POPS.

SHOULD GET A BREAK BY SAT NIGHT/SUN AS SHORT WAVE MOVES EAST OF THE
REGION.

45

.LIT...NONE.

In the hours before

Local storm report, May 18, 5:45 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0451 PM    PEEL                      AR   1 INCH HAIL
05/18/00   MARION                         HAIL THE SIZE OF QUARTERS
                                          AND 40 MPH WINDS.

0500 PM    3 N LEAD HILL             AR   WIND DAMAGE
05/18/00   BOONE                          TREES...POWER LINES...AND
                                          PHONE LINES DOWN AT
                                          DIAMOND CITY.

0500 PM    3 N LEAD HILL             AR   .75 INCH HAIL AT
05/18/00   BOONE                          DIAMOND CITY.

28
Local storm report, May 18, 5:46 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CDT WED MAY 17 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0451 PM    PEEL                      AR   1 INCH HAIL
05/18/00   MARION                         HAIL THE SIZE OF QUARTERS
                                          AND 40 MPH WINDS.

0500 PM    3 N LEAD HILL             AR   WIND DAMAGE
05/18/00   BOONE                          TREES...POWER LINES...AND
                                          PHONE LINES DOWN AT
                                          DIAMOND CITY.

0500 PM    3 N LEAD HILL             AR   .75 INCH HAIL AT
05/18/00   BOONE                          DIAMOND CITY.

28
Local storm report, May 18, 5:55 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CDT WED MAY 17 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0451 PM    PEEL                      AR   1 INCH HAIL
05/18/00   MARION                         HAIL THE SIZE OF QUARTERS
                                          AND 40 MPH WINDS.

0500 PM    3 N LEAD HILL             AR   WIND DAMAGE
05/18/00   BOONE                          TREES...POWER LINES...AND
                                          PHONE LINES DOWN AT
                                          DIAMOND CITY.

0500 PM    3 N LEAD HILL             AR   .75 INCH HAIL AT
 05/18/00   BOONE                          DIAMOND CITY.

28
Local storm report, May 18, 6:07 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    3 SE VALLEY SPGS          AR   .75 INCH HAIL
05/18/00   BOONE

0505 PM    WESTERN GROVE             AR   .75 INCH HAIL
05/18/00   NEWTON

28
Local storm report, May 18, 7:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    MOKO                      AR   WIND DAMAGE
05/18/00   FULTON                         TREES DOWN IN THE ROAD AT
                                          MOKO AND STURKEY.

28
Local storm report, May 18, 7:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    MOKO                      AR   WIND DAMAGE
05/18/00   FULTON                         TREES DOWN IN THE ROAD AT
                                          MOKO AND STURKEY.

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:11 PM CDTSevere Thunderstorm WarningLZKPolk49 min
May 18, 7:14 PM CDTSevere Thunderstorm WarningLZKScott36 min
May 18, 7:25 PM CDTSevere Thunderstorm WarningLZKMontgomery50 min
May 18, 7:30 PM CDTSevere Thunderstorm WarningLZKPerry, Saline50 min
May 18, 8:12 PM CDTSevere Thunderstorm WarningLZKMontgomery48 min
May 18, 9:12 PM CDTSevere Thunderstorm WarningLZKGarland63 min
May 18, 9:19 PM CDTFlash Flood WarningLZKMontgomery2 hr
May 18, 9:33 PM CDTSevere Thunderstorm WarningLZKHot Spring, Saline47 min
May 18, 10:00 PM CDTSevere Thunderstorm WarningLZKPike35 min
May 18, 10:11 PM CDTSevere Thunderstorm WarningLZKClark64 min
May 18, 11:38 PM CDTSevere Thunderstorm WarningLZKClark47 min
May 19, 12:09 AM CDTFlash Flood WarningLZKClark, Hot Spring, Pike3 hr
May 19, 1:36 AM CDTSevere Thunderstorm WarningLZKClark24 min
May 19, 2:14 AM CDTSevere Thunderstorm WarningLZKDallas46 min
May 19, 2:18 AM CDTFlash Flood WarningLZKClark, Dallas, Hot Spring, Pike4 hr
May 19, 3:38 AM CDTSevere Thunderstorm WarningLZKCalhoun52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.